Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 52, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Sep 16, 2025, 4:36 PM MST for Pima County, Arizona. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2025, 4:36 PM MST (23:36 UTC)
- Expired
- Sep 16, 2025, 6:30 PM MST
- In force
- 114 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 38 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Yuma Prvg Ground, AZ (K1Y7), launched 12:00Z, 11.6 hours before the alert went out and 346 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2318 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
654
WGUS55 KTWC 162336
FFWTWC
AZC019-170130-
/O.NEW.KTWC.FF.W.0052.250916T2336Z-250917T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
436 PM MST Tue Sep 16 2025
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Eastern Pima County in southeastern Arizona...
* Until 630 PM MST.
* At 436 PM MST, Doppler radar indicated thunderstorms producing
between 1 and 2 inches of heavy rain across the Middle Tanque
Verde Creek basin near Saguaro National Monument East. Flash
flooding is ongoing or expected to begin shortly along drainages
that fill into the Middle Tanque Verde Creek near Speedway
Boulevard.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Tucson, Tanque Verde, Saguaro National Park East and Catalina
Foothills.
This includes the following Flash Flood Prone Locations...
Wentworth Rd at Tanque Verde Wash, Tanque Verde Loop Rd at Tanque
Verde Wash and Freeman Rd between Broadway and Old Spanish Trail.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3218 11074 3216 11070 3217 11067 3220 11062
3223 11063 3224 11068 3225 11068 3224 11071
3224 11073 3225 11074 3224 11078 3226 11082
3225 11082 3223 11078 3223 11077 3224 11076
3223 11076
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CWR2 follow-up statements
178
WGUS75 KTWC 170051
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
551 PM MST Tue Sep 16 2025
AZC019-170130-
/O.CON.KTWC.FF.W.0052.000000T0000Z-250917T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
551 PM MST Tue Sep 16 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM MST THIS
EVENING FOR EASTERN PIMA COUNTY...
At 551 PM MST, Doppler radar indicated thunderstorms producing
between 1 and 2 inches of heavy rain across the Middle Tanque Verde
Creek basin near Saguaro National Monument East. Flash flooding is
ongoing or expected to begin shortly along drainages that fill into
the Middle Tanque Verde Creek near Speedway Boulevard.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Tucson, Tanque Verde, Saguaro National Park East and Catalina
Foothills.
This includes the following Flash Flood Prone Locations...
Wentworth Rd at Tanque Verde Wash, Tanque Verde Loop Rd at Tanque
Verde Wash and Freeman Rd between Broadway and Old Spanish Trail.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3218 11074 3216 11070 3217 11067 3220 11062
3223 11063 3224 11068 3225 11068 3224 11071
3224 11073 3225 11074 3224 11078 3226 11082
3225 11082 3223 11078 3223 11077 3224 11076
3223 11076
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
GLZ869
WGUS75 KTWC 170130
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
630 PM MST Tue Sep 16 2025
AZC019-170140-
/O.EXP.KTWC.FF.W.0052.000000T0000Z-250917T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
630 PM MST Tue Sep 16 2025
...FLASH FLOOD WARNING HAS EXPIRED FOR EASTERN PIMA COUNTY...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat. Please continue to heed remaining road closures.
&&
LAT...LON 3218 11074 3216 11070 3217 11067 3220 11062
3223 11063 3224 11068 3225 11068 3224 11071
3224 11073 3225 11074 3224 11078 3226 11082
3225 11082 3223 11078 3223 11077 3224 11076
3223 11076
$$
GLZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 16, 1:10 PM MST, 3 hours 26 minutes earlier.
Area forecast discussion, Sep 16, 1:10 PM MST, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 110 PM MST Tue Sep 16 2025 .SYNOPSIS...Moisture has moved into the region which will lead to scattered showers and thunderstorms through the end of the work week with gradually diminishing thunderstorm chances over the weekend. Temperatures near to just below normal into the weekend. && .DISCUSSION...Partly cloudy skies this afternoon across southeast Arizona with isolated to scattered shower and thunderstorm activity now getting underway mainly across Santa Cruz, Cochise, Graham and Greenlee Counties. Moisture levels are above normal for this of year with the 18Z KTWC sounding showing a PWAT of 1.28 inches with PWAT values across the forecast area ranging from about 120 to 140 percent of normal. Modest instability on the 18Z KTWC with MLCAPE around 200-300 J/KG, though this should increase and range from 500- 1000 J/KG from Tucson south and eastward this afternoon. Moisture import will continue over the next few days with help from TS Mario and eventual remnants. Mario is currently located about 465 miles west of the southern tip of Baja California and continues to move NW but is forecast to weaken into a remnant low by tomorrow. For storms this afternoon into evening, individual storms will move slowly towards the north to west with the main concerns being locally heavy rain with isolated flash flooding threat and gusty outflow winds. An active period of weather for mid September will continue over the next few days as additional moisture translates northward into our forecast area, especially the western half where PWATs will be up to around 1.5 to 1.7 inches Wednesday through Friday. These values are up to around 150 to 180 percent of normal. In terms of thunderstorm development, moisture availability will certainly be there. Mid level support broadly looks more favorable Wednesday for thunderstorms compared to today. The HREF is focusing on areas from Tucson westward with locally heavy rain and isolated flash flooding being the main threat. Biggest uncertainty for Wednesday (and beyond) is how much pre-existing cloud cover will limit stronger convective development which would mean precipitation is more showery in nature with just some embedded thunderstorms. By Thursday and Friday, the mid level remnants from Mario will shift into California with mid level west to southwest flow becoming more prevalent. Given the deep moisture in place, any disturbances in this flow pattern will aid in thunderstorm development. Drier air aloft will gradually increase over the weekend as the flow becomes more west to even potentially northwesterly with ridging to our south to southwest. This will result in gradually reduced precipitation chances this weekend with mostly dry conditions by early next week. We should note that the NHC does have a 90% chance of tropical cyclone formation off the coast of southwestern Mexico over the next 5 days but at this time it looks like this system will have little to no impact for us. Temperatures will generally be near to slightly below normal through the weekend, warming up to slightly above normal levels early next week. && .AVIATION...Valid through 18/00Z. SCT-BKN clouds 6k-10k ft AGL through the period with a BKN-OVC layer AOA 20k ft AGL thru the end of the valid period. Scattered TSRA mainly from KTUS south and eastward through 17/04Z. With showers and thunderstorms, expect locally heavy rainfall and erratic winds up to 45 kts. Other than thunderstorm driven winds, SFC winds will be from the east southeast 5-10 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Above normal moisture this week leading to min RH 20- 40 percent through the weekend. Expect scattered shower and thunderstorm chances (30-60 pct chance) each day through Friday, then gradually diminishing thunderstorm chances this weekend into early next week. 20-foot winds will be 8-12 mph with some afternoon/early evening gusts to around 20 mph over the next week. with normal diurnal patterns through the weekend. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && GL Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Local storm report, Sep 16, 2:38 PM MST, 1 hour 58 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
238 PM MST Tue Sep 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 AM Hail 1 NE Benson 31.97N 110.29W
09/12/2025 E1.00 Inch Cochise AZ Public
Delayed report. Relayed via social media.
&&
AJEThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 3:39 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Sep 16, 4:57 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.